Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS North Platte, NE

August 9, 2017Gosper County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 9, 2017, 3:30 PM CDT for Gosper County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2017, 3:30 PM CDT (20:30 UTC)
Expired
Aug 9, 2017, 4:15 PM CDT
In force
45 min
Issued by
NWS North Platte, NE

County Gosper County, NE

The radar

The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:04 PM CDTTSTM WND GST 60Eustis, NEOBERRVER REPORTED THAT TEXAS INSTRUMENTS EQUIPMENT WAS REPORTING SUSTAINED 40MPH AND GUSTS TO 60MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS83 KLBF 092030
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
330 PM CDT WED AUG 9 2017
 
NEZ071-092115-
Frontier NE-
330 PM CDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY
UNTIL 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8 
miles northwest of Eustis, moving southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Eustis.

LAT...LON 4070 10022 4070 9998 4053 9998 4048 10008
TIME...MOT...LOC 2029Z 322DEG 14KT 4076 10014 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:39 PM CDT, 51 minutes earlier.

Area forecast discussion, Aug 9, 2:39 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
239 PM CDT Wed Aug 9 2017

.SHORT TERM...(This evening through Thursday)
Issued at 239 PM CDT Wed Aug 9 2017

There will be a few early evening storms possible in the far
southern counties. Then, overnight, the surface front will stall
in southern Nebraska as monsoonal moisture is drawn into Colorado
and Wyoming. A northern stream disturbance will move into
Wyoming. This will bring a slight chance for showers late tonight
to the panhandle and western sandhills. This disturbance will
move through western and southwest Nebraska Thursday. The highest
chances near 50 percent will be across the southeast panhandle
into southwest Nebraska during the afternoon. A stronger belt of
500 mb winds around 40 kts will be supportive of a few strong
storms near and south of Interstate 80. also, with ample moisture
available (PWATS increasing to around 1.25 inches) locally heavy
rainfall is possible.

.LONG TERM...(Thursday night through Wednesday)
Issued at 239 PM CDT Wed Aug 9 2017

Thursday evening, most of the activity should slide south of the
area. There will still be a 20 to 30 percent chance in the evening
across the southwest.

On Friday, a fairly strong upper trough located across Montana
into the far southern Canadian Prairies, will drop southeast and
bring good chances for thunderstorms beginning Friday afternoon,
and continuing into Saturday. Chances are around 50 percent most
areas, with likely pops in the southeast half of the area. A few
strong storms are possible, mainly south of highway 2. in
addition, heavy rainfall may be more widespread with this system,
from the latest model output.

Chances continue Sunday through Wednesday. The northern stream
will be active across the northern tier of the U.S., bringing in
weak fronts every few days. With northwest flow aloft maintained,
this will will bring the best chances during the afternoon and
evening hours. Highs in the mid and upper 70s Sunday warm into the
low to mid 80s Tuesday and Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1214 PM CDT Wed Aug 9 2017

No much changes from the previous TAF. Still expecting isolated
thunderstorms in the KLBF vicinity from 20z-22z, then clearing
skies. Overnight, patchy fog with visibility 4sm br forecast from
10z-14z at KLBF. VFR conditions at KVTN through the next 24 hours.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
250 PM CDT Wed Aug 9 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-102000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
250 PM CDT Wed Aug 9 2017 /150 PM MDT Wed Aug 9 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A few strong or briefly severe thunderstorms are possible late
this afternoon and early evening. The area of concern is
generally along and east of a line from Oneill to Imperial and the
hazard is large hail and wind damage with any storms which become
severe.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A few strong or briefly severe thunderstorms are possible
Thursday and Friday during the late afternoon and evening. The
area of concern Thursday is generally south of Interstate 80 and
area of concern Friday is along and south of highway 2. The
hazard both days is large hail and wind damage.

Near daily chances of thunderstorms exist across western and
north central Nebraska through Tuesday. Conditions could become
somewhat favorable for strong or severe storms at times. Check
later outlooks as the details will become more certain.
Otherwise, the risk of severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Special weather statement, Aug 9, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
330 PM CDT WED AUG 9 2017

NEZ071-092115-
Frontier NE-
330 PM CDT WED AUG 9 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY
UNTIL 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Eustis, moving southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Eustis.

LAT...LON 4070 10022 4070 9998 4053 9998 4048 10008
TIME...MOT...LOC 2029Z 322DEG 14KT 4076 10014

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:19 PM CDTSpecial Weather StatementLBFCherry41 min
Aug 9, 4:12 PM CDTSevere Thunderstorm WarningLBFFrontier63 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.